MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant reason as blurry distance vision and clinical reason for explant being myopic outcome and iol rotated off axis.The iol was explanted and exchanged for a same model company lens with a different diopter following the initial implant procedure.Additional information has been requested and received stating that there was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction: on initial mdr, the patient code e2403 and health impact code f26 had to be submitted.Additional information has been provided in h.3., and h.11.The product was not returned for analysis.The reporter stated the company model 22.0 iol was replaced with a company same model 21.5 iol.It is stated in the file that in the surgeon¿s opinion the product did not contribute to the event.According to the surgeon, it was slight myopic outcome & iol rotated off axis that caused the event.The root cause for the reported complaint could not be determined.No sample was returned for analysis.The exchange from a company model 22.0 iol to a company same model 21.5 iol may suggest that the replacement lens was an improved choice for the patient's vision needs.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22555702
Report Number9612169-2025-01429
Device Sequence Number13186846
Product Code MJP
UDI-Device Identifier00380652411172
UDI-Public(01)00380652411172(17)260413(11)220415(10)25388771
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2026
Device Model NumberCNW0T6
Device Lot Number25388771
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date10/15/2025
Date Device Manufactured04/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR.; DUOVISC VISCOELASTIC SYSTEM.; MONARCH II LOADING FORCEPS.; MONARCH III IOL, CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale